MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367285
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing location for this product is nipro.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.G.5: pma / 510(k)#k980414 , k991088 h.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd vacutainer® safety-lok¿ blood collection set that the safety shield is hard to activate causing 4 needlesticks.Each affected nurse had to have hic, hep c and hep b tests performed.At least 2 staff had to have further medical intervention.Report 3 of 4.
 
Additional Manufacturer Narrative
The following field was updated with corrected information: b.3.Date of event: (b)(6) 2023.
 
Event or Problem Description
It was reported that while using the bd vacutainer® safety-lok¿ blood collection set that the safety shield is hard to activate causing 4 needlesticks.Each affected nurse had to have hiv, hep c and hep b tests performed.At least 2 staff had to have further medical intervention.Report 3 of 4.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.D.9:device eval by manufacturer? yes.D9: returned to manufacturer on: 21-mar-2024.H.6 investigation summary: material #: 367285.Lot/batch #: 23d2211.Bd received 3 samples for investigation.The samples were evaluated by visual examination and functional testing and the indicated failure mode for difficult to activate safety shield with the incident lot was not observed.Additionally, 50 retention samples from bd inventory were evaluated by visual examination and another 8 retention samples by functional testing and no issues were observed relating to difficult to activate safety shield as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode difficult to activate safety shield.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18970087
Report Number2243072-2024-00440
Device Sequence Number20403147
Product Code JKA
UDI-Device Identifier50382903672856
UDI-Public(01)50382903672856
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number367285
Device Lot Number23D2211
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer03/12/2024
05/02/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date04/07/2024
05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown